Having been on Remeron, it is a tricky antidepressant compared to traditional SSRI antidepressants.
Did you doctor prescribe anything other medication to help the tapering process?
Remeron, didn't do as well in the market as Zoloft,Effexor, Prozac, Paxil, Celexa, Lexapro - but when I took it when it came out due one "outstanding claim" - very few sexual side effects (due to how this medication targets the brain's receptors).
Anyways, after 3 weeks on Remeron, all sexual side effects of the previous meds had vanished!! I actually regained my sexual drive and libido - so it did deliver on that claim - BUT - in my case I noticed two side effects that made my doctor remove the medication
- Sleep Cycle was terrible - I slept during the day and stay awaked a night - which made my transition difficult,
- The bigger side effect - was EDEMA of the lower legs ??? Never had this effect with any other type antidepressant!
Anyways, It took me about 2 weeks to finally taper off Remeron without the anxiety and sleep issues - but the side-effects did abate rather quickly.
But, the good news is that - the withdrawal process will be over quickly in my experience with Remeron vs other antidepressants such as Paxil which took me longer and had harsher side effects than all the other antidepressants I had take over the last 20+ years...
IMHO: I would give it two weeks for the withdrawal process, try to limit your drinking - if need be, as a last resort- I would ask my doctor for a mild sedative (15-30 day supply) to counter the withdrawal effects of Remeron, instead of drinking alcohol if this continues more than a couple of weeks.
Let us know your progress